Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 22, 2005, 7:01 AM CST for Okaloosa County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 7:01 AM CST (13:01 UTC)
- Expired
- Mar 22, 2005, 7:30 AM CST
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:55 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 221302
SVRMOB
FLC091-221330-
/O.NEW.KMOB.SV.W.0004.050322T1301Z-050322T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
701 AM CST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKALOOSA COUNTY IN NORTHWEST FLORIDA
* UNTIL 730 AM CST
* AT 657 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SEMINOLE...OR
ABOUT 7 MILES NORTHWEST OF SANDESTIN...AND MOVING NORTHEAST AT 30
MPH.
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS STORMS.
LAT...LON 3046 8639 3046 8642 3050 8645 3043 8658
3042 8658 3041 8652 3043 8647 3039 8639
3039 8639 3039 8678 3099 8677 3099 8639
$$1 follow-up statement
000
WWUS54 KMOB 221323
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
721 AM CST TUE MAR 22 2005
FLC091-221331-
/O.CAN.KMOB.SV.W.0005.000000T0000Z-050322T1330Z/
OKALOOSA FL-
721 AM CST TUE MAR 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR OKALOOSA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST OUT OF THE COUNTY.
LAT...LON 3046 8639 3046 8642 3050 8645 3043 8658
3042 8658 3041 8652 3043 8647 3039 8639
3039 8639 3039 8678 3099 8677 3099 8639
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:05 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 22, 3:05 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 AM CST TUE MAR 22 2005 ...A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY OVER MUCH OF THE AREA... .SYNOPSIS...THE LATEST SURFACE ANALYSIS SHOWS THE ADVANCING SURFACE LOW OVER OKLAHOMA WITH A WARM FRONT STRETCHING DOWN TO THE MOBILE AREA WITH A STATIONARY FRONT EASTWARD FROM THERE. A DRY LINE IS ALSO EVIDENT SOUTH OF THE LOW THROUGH TEXAS. && .SHORT TERM (TODAY AND TONIGHT)...THE SURFACE LOW CONTINUES EASTWARD INTO ARKANSAS TODAY WITH THE WARM FRONT MOVING NORTHWARD THROUGH THE FORECAST AREA. THE WATER VAPOR LOOP SHOWS THE STRONG SURGE OF MID LEVEL ENERGY CURRENTLY IN THE BASE OF THE 500 MB SYSTEM...WHICH WILL ROTATE THROUGH AND PRODUCE A STRONG NEGATIVE TILT THIS MORNING. THE MAIN DYNAMICS WILL REMAIN NORTH OF THE AREA...BUT THE TIMING OF THIS SYSTEM ARRIVES DURING THE DAYLIGHT HOURS...RESULTING IN INSTABILITIES NOT SEEN OVER THE FORECAST AREA FOR SOME TIME. WITH THE WARM FRONT PASSAGE...DEWPOINTS AND TEMPERATURES CLIMB INTO THE MID SIXTIES AND SEVENTIES RESPECTIVELY...RESULTING IN MUCAPES OF AT LEAST 2000-2500 J/KG. GOOD DIRECTIONAL AND SPEED SHEAR IN LOW LEVELS THANKS TO LINGERING RIDGING OVER THE SOUTHEAST STATES WILL RESULT IN HELICITIES OF 200-250 M2/S2 OF WHICH THE BULK CONTINUES TO BE CONCENTRATED IN THE LOWEST KILOMETER. FAIRLY COLD TEMPERATURES ALOFT ADVECTING INTO THE REGION ALONG WITH SOMEWHAT DRY AIR WILL PRODUCE WET BULB ZERO VALUES AROUND 9800 FT...POSSIBLY LOWER. WITH THE ENVIRONMENT ALREADY FAVORING SEVERE SUPERCELLS...POSSIBLY TORNADIC...THIS WILL ALLOW FOR LARGE HAIL PRODUCTION AND ENHANCED DOWNDRAFTS...AND SPC HAS MUCH OF THE AREA IN A MODERATE RISK. ONE LIMITING FACTOR MAY BE THE RIGHT EXIT REGION OF THE 110+ KNOT JET WHICH AFFECTS THE AREA DURING THE MORNING HOURS...BUT THIS IS A CURVED JET AND CURRENT TRENDS SEEM TO SUGGEST THIS WILL NOT HAVE MUCH OF A NEGATIVE EFFECT BUT WILL NEED TO CONTINUE TO MONITOR. CONVECTION WILL FIRST AFFECT THE WESTERN PORTION OF THE FORECAST AREA THIS MORNING AND ADVANCE QUICKLY EASTWARD. THE SURFACE LOW CONTINUES OFF INTO KENTUCKY OVERNIGHT WHILE ANOTHER LESS INTENSE SURGE OF MID LEVEL ENERGY ROTATES THROUGH THE BASE OF THE 500 MB SYSTEM DURING THE EVENING HOURS. THIS WILL BRING ANOTHER ROUND OF SOMEWHAT LESS ACTIVE CONVECTION INTO THE WESTERN PORTION OF THE AREA LATE THIS AFTERNOON WHICH CONTINUES ACROSS THE FORECAST AREA DURING THE EVENING HOURS. /29 .LONG TERM...THE WEATHER WILL BE QUIETING DOWN WEDNESDAY AND THURSDAY AS LOW PRESSURE DEPARTS TO THE NORTHEAST...FOLLOWED BY WEAK HIGH PRESSURE BUILDING EASTWARD ACROSS THE SOUTHERN STATES. HEADING INTO FRIDAY...NEXT FRONT DROPS DOWN INTO THE SOUTHERN STATES...STALLS...AND BECOMES THE MAIN PLAYER IN THE WEEKEND FORECAST WITH A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING TO THE FORECAST. LATEST MEDIUM RANGE FORECASTS SUGGESTS THAT A SERIES OF FRONTAL WAVES OF LOW PRESSURE WILL BE FORMING ON THE SOUTHERN STATES BOUNDARY...SETTING THE STAGE FOR AN UNSETTLED WEEKEND WEATHER PATTERN. AS FOR TEMPERATURES...DUE TO RUN TO RUN VARIABILITY IN THE EXTENDED RANGE MOS NUMBERS...HAVE DECIDED TO USE THE ENSEMBLE MEAN WHICH HAS BEEN SHOWING BETTER RUN TO RUN STABILITY. /10 && .MARINE...MODERATE ONSHORE WINDS BECOME WEST TO NORTHWEST OVERNIGHT AS THE FRONT MOVES THROUGH...THEN SUBSIDE ON WEDNESDAY. LIGHT WINDS FOLLOW FOR WEDNESDAY NIGHT AND THURSDAY AS A SURFACE RIDGE MOVES ACROSS THE AREA. ANOTHER SYSTEM MOVES ACROSS THE PLAINS AND INTO THE EASTERN STATES THROUGH FRIDAY...WITH A GENERALLY LIGHT ONSHORE FLOW CONTINUING OVER THE MARINE AREA. THE ONSHORE FLOW INCREASES SOMEWHAT ON SATURDAY AS THE NEXT SYSTEM APPROACHES FROM THE SOUTH CENTRAL STATES. /29 && .FIRE WEATHER...NOT EXPECTING ANY CONCERNS REGARDING AFTERNOON RH NEXT COUPLE DAYS. WEDNESDAY DOES LOOK TO BE A DRIER DAY...BUT RH LOOKS TO REMAIN WELL ABOVE CRITICAL THRESHOLDS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 55 74 50 / 80 20 05 05 PENSACOLA 74 58 74 51 / 70 20 05 05 DESTIN 71 60 74 56 / 70 20 05 05 EVERGREEN 75 53 70 44 / 80 30 05 05 WAYNESBORO 75 51 70 44 / 80 20 05 05 CAMDEN 73 53 70 44 / 80 30 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 22, 4:45 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 445 AM CST TUE MAR 22 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 445 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS EXTENDS FROM NORTHEAST MISSISSIPPI TO SOUTHEAST ALABAMA...INCLUDING A PORTION OF SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST ALABAMA. THE MODERATE RISK IS ALONG AND NORTH OF A LINE FROM WAYNESBORO TO CHATOM TO ATMORE TO LOCKHART ALABAMA TODAY. THE REMAINDER OF THE AREA...INCLUDING THE GULF COASTAL COUNTIES REMAIN UNDER A SLIGHT RISK. AS A SPRING STORM SYSTEM ADVANCES EASTWARD OUT OF THE SOUTHERN PLAINS TODAY...THE ATMOSPHERE WILL BECOME INCREASINGLY MOIST AND UNSTABLE... SUPPORTING THE DEVELOPMENT OF THUNDERSTORMS WITH AN INCREASING RISK OF THESE BECOMING SEVERE. THE GREATEST THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. STAY TUNED FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. BY TONIGHT...SHOWERS AND THUNDERSTORMS COULD LINGER OVER THE AREA INTO THE EVENING...BEFORE THE LOW PRESSURE SYSTEM LIFTS OUT ENTIRELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH FRIDAY AS WEAK HIGH PRESSURE BUILDS EAST ACROSS THE AREA. ANOTHER FRONT SETTLES INTO THE DEEP SOUTH AND STALLS OVER THE WEEKEND...SETTING THE STAGE FOR AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS THEN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED MAINLY TODAY FOR THE ENTIRE WARNING AREA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:01 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.